MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW CVC KIT: 1-LUMEN 5 FR X 20 CM; CATHETER PERCUTANEOUS

ARROW INTERNATIONAL LLC ARROW CVC KIT: 1-LUMEN 5 FR X 20 CM; CATHETER PERCUTANEOUS
Catalog Number AK-04301-J
Medical Device Problem Codes Unraveled Material (1664); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/13/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that: the swg could not be inserted into the 18ga introducer needle because of resistance during surgery.The user removed the swg from the 18ga introducer needle.The swg was found unraveled.Therefore, a new kit was opened instead.Additional information: the internal jugular vein was used for access.Ultrasound was used to gain access.The swg was removed in its entirety.The second insertion was successful.There was no reported patient harm.
 
Additional Manufacturer Narrative
(b)(4).
 
Additional Manufacturer Narrative
Qn#: (b)(4).The customer returned a guide wire assembly, introducer needle, and product lidstock for evaluation.Definite signs of use were observed on the returned components.Visual analysis revealed that the guide wire was unraveled from the distal weld.The guide wire was additionally kinked.The distal j-bend of the core wire was slightly misshapen.Microscopic examination confirmed that the core wire was broken adjacent to the distal weld.Both welds were present and appeared full and spherical.Visual and microscopic examination revealed no obvious defects or anomalies on the introducer needle.The kink in the guide wire measured 571mm from the proximal end.The overall length of the guide wire core wire measured 603mm which is within the specification limits of 596mm - 604mm per the guide wire product drawing; therefore, no pieces of the core wire appear to be missing.The outer diameter of the guide wire measured 0.803mm which is within the specification limits of 0.788mm - 0.826mm per the guide wire product drawing.The outer diameter of the needle cannula measured 0.04980" which is within the specification limits of 0.0495" - 0.0505" the cannula drawing.The inner diameter of the needle cannula measured 0.041" which is within the specification limits of 0.041" - 0.043" the cannula drawing.The undam aged portion of the guide wire was threaded through the returned introducer needle and was able to pass with little to no resistance.Performed per the instructions for use statement, "advance guidewire into arrow raulerson syringe approximately 10 cm until it pas ses through syringe valves or into introducer needle.".A manual tug test confirmed that the proximal weld was secure and intact.A device history record review was performed, and there were no relevant findings.The ifu provided with this kit informs the user, "warning: do not withdraw guidewire against needle bevel to reduce risk of possible severing or damaging of guidewire.".The report that the guide wire unraveled due to needle resistance was confirmed through examination of the returned sample.The core wire was broken adjacent to the distal weld.The guide wire and needle met all functional and dimensional requirements.No manufacturing defects were found during this investigation.Arrow guide wires of this size are designed and manufactured to withstand a tensile force of 2.75 pounds force.The selected insertion site and patient anatomy may present a tortuous path that could contribute to the possibility of guide wire kinking.Guide wire breakage may occur if a force greater than the design specification is applied during removal.Based on these circumstances, unintentional use error likely caused or contributed to this event.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).In section d provided the full udi # udi related data quality updates only.
 
Event or Problem Description

Brand Name
ARROW CVC KIT: 1-LUMEN 5 FR X 20 CM
Common Device Name
CATHETER PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
marling heaton
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key17903674
Report Number3006425876-2023-00967
Device Sequence Number7701180
Product Code DQY
UDI-Device Identifier00801902101914
UDI-Public(01)00801902101914(11)211103(17)250331(10)71F21L0131(21)
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K862056
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date03/31/2025
Device Catalogue NumberAK-04301-J
Device Lot Number71F21L0131
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/14/2023
Supplement Date Received by Manufacturer11/03/2023
Not provided
Initial Report FDA Received Date10/10/2023
Supplement Report FDA Received Date11/06/2023
07/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/03/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED; NOT REPORTED
Patient SexUnknown